Analysis of closed hashing under limited randomness

Jeanette P. Schmidt, Alan Siegel

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

This paper gives the first optimal bounds for classical closed hashing schemes in the case of limited randomness. We thereby establish the first proof of optimality for hashing arbitrarily selected data, by virtually any classical closed scheme, with hash functions that are programmable and initialized by a small number of random bits.

Original languageEnglish (US)
Title of host publicationProc 22nd Annu ACM Symp Theory Comput
PublisherPubl by ACM
Pages224-234
Number of pages11
ISBN (Print)0897913612
StatePublished - 1990
EventProceedings of the 22nd Annual ACM Symposium on Theory of Computing - Baltimore, MD, USA
Duration: May 14 1990May 16 1990

Other

OtherProceedings of the 22nd Annual ACM Symposium on Theory of Computing
CityBaltimore, MD, USA
Period5/14/905/16/90

Fingerprint

Hash functions

ASJC Scopus subject areas

  • Engineering(all)

Cite this

Schmidt, J. P., & Siegel, A. (1990). Analysis of closed hashing under limited randomness. In Proc 22nd Annu ACM Symp Theory Comput (pp. 224-234). Publ by ACM.

Analysis of closed hashing under limited randomness. / Schmidt, Jeanette P.; Siegel, Alan.

Proc 22nd Annu ACM Symp Theory Comput. Publ by ACM, 1990. p. 224-234.

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Schmidt, JP & Siegel, A 1990, Analysis of closed hashing under limited randomness. in Proc 22nd Annu ACM Symp Theory Comput. Publ by ACM, pp. 224-234, Proceedings of the 22nd Annual ACM Symposium on Theory of Computing, Baltimore, MD, USA, 5/14/90.
Schmidt JP, Siegel A. Analysis of closed hashing under limited randomness. In Proc 22nd Annu ACM Symp Theory Comput. Publ by ACM. 1990. p. 224-234
Schmidt, Jeanette P. ; Siegel, Alan. / Analysis of closed hashing under limited randomness. Proc 22nd Annu ACM Symp Theory Comput. Publ by ACM, 1990. pp. 224-234
@inproceedings{96765d0f47b647339c4af00e91b8c661,
title = "Analysis of closed hashing under limited randomness",
abstract = "This paper gives the first optimal bounds for classical closed hashing schemes in the case of limited randomness. We thereby establish the first proof of optimality for hashing arbitrarily selected data, by virtually any classical closed scheme, with hash functions that are programmable and initialized by a small number of random bits.",
author = "Schmidt, {Jeanette P.} and Alan Siegel",
year = "1990",
language = "English (US)",
isbn = "0897913612",
pages = "224--234",
booktitle = "Proc 22nd Annu ACM Symp Theory Comput",
publisher = "Publ by ACM",

}

TY - GEN

T1 - Analysis of closed hashing under limited randomness

AU - Schmidt, Jeanette P.

AU - Siegel, Alan

PY - 1990

Y1 - 1990

N2 - This paper gives the first optimal bounds for classical closed hashing schemes in the case of limited randomness. We thereby establish the first proof of optimality for hashing arbitrarily selected data, by virtually any classical closed scheme, with hash functions that are programmable and initialized by a small number of random bits.

AB - This paper gives the first optimal bounds for classical closed hashing schemes in the case of limited randomness. We thereby establish the first proof of optimality for hashing arbitrarily selected data, by virtually any classical closed scheme, with hash functions that are programmable and initialized by a small number of random bits.

UR - http://www.scopus.com/inward/record.url?scp=0024984431&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0024984431&partnerID=8YFLogxK

M3 - Conference contribution

AN - SCOPUS:0024984431

SN - 0897913612

SP - 224

EP - 234

BT - Proc 22nd Annu ACM Symp Theory Comput

PB - Publ by ACM

ER -